Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2002, 12:53 PM CDT for Itawamba County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2002, 12:53 PM CDT (17:53 UTC)
- Expired
- Jun 30, 2002, 1:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WUUS54 KMEG 301753 SVRMEM MSC057-301830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 130 PM CDT. * AT 1249 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SANDY SPRINGS...MOVING NORTHEAST AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 130 PM CDT INCLUDE... FAIRVIEW... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3447 8851 3431 8843 3439 8815 3448 8823
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:40 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 30, 9:40 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT SUN JUN 30 2002 THE UPPER RIDGE OVER THE MDL MS VLY WILL CONTINUE TO EXTEND INTO THE LOWER MS VLY TODAY. A BROAD SFC HIGH WILL COVER THE SE QUARTER OF THE COUNTRY INCLUDING OUR AREA. SEASONABLY HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. A WEAK SFC TROUGH WAS LOCATED NEAR THE TN RVR. A NARROW BAND OF MID LEVEL CLOUDS AND A FEW SHOWERS WERE INDICATED NEAR THIS BOUNDARY. EXPECT THIS BOUNDARY TO MOVE SLOWLY TO THE E DURING THE DAY. IN THE MEANTIME...A FEW TSTMS ARE EXPECTED NEAR THIS BOUNDARY EVEN BEFORE NOON. ELSEWHERE...ISOLATED PM TSTMS ARE POSSIBLE FROM DAYTIME HEATING. PLAN ON UPDATING THE FCSTS TO INCLUDE TSTM CHCS BEFORE NOON IN THE ERN GROUPS. THE REST OF THE FCST IS ON TRACK. .MEG...NONE. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 30 min |
| Jun 30, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.